Alert archive / Kansas / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 247, NWS Dodge City, KS
NWS Dodge City, KS issued this severe thunderstorm warning at Jul 8, 2019, 7:15 PM CDT for Finney County, Kearny County, Kansas. It was in force for 60 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 8, 2019, 7:15 PM CDT (00:15 UTC)
- Expired
- Jul 8, 2019, 8:15 PM CDT
- In force
- 60 min
- Issued by
- NWS Dodge City, KS
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Finney County, KS, Kearny County, KS
The radar
The Dodge City radar (KDDC), 83 km from the middle of the area, began a volume at 00:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 8, 7:15 PM CDT | HAIL 1 | 8 N Deerfield, KS | SOCIAL MEDIA REPORT. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 0 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 0.3 hours before the alert went out and 88 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1202 J/kg
- Mixed-layer CIN
- -16 J/kg
- Mixed-layer LCL
- 1550 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 50 m²/s²
- 0-3 km storm-relative helicity
- 116 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 3.9
The text
As transmitted.
314
WUUS53 KDDC 090015
SVRDDC
KSC055-093-090115-
/O.NEW.KDDC.SV.W.0247.190709T0015Z-190709T0115Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Dodge City KS
715 PM CDT Mon Jul 8 2019
The National Weather Service in Dodge City has issued a
* Severe Thunderstorm Warning for...
Northeastern Kearny County in southwestern Kansas...
Western Finney County in southwestern Kansas...
* Until 815 PM CDT.
* At 714 PM CDT, a severe thunderstorm was located 8 miles northwest
of Holcomb, moving east at 20 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Garden City, Holcomb and Deerfield.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3820 10116 3826 10065 3804 10061 3800 10064
3800 10066 3797 10066 3785 10075 3800 10121
TIME...MOT...LOC 0014Z 279DEG 19KT 3810 10106
HAIL...1.00IN
WIND...60MPH
$$
FINCH4 follow-up statements
335
WWUS53 KDDC 090032
SVSDDC
Severe Weather Statement
National Weather Service Dodge City KS
732 PM CDT Mon Jul 8 2019
KSC093-090041-
/O.CAN.KDDC.SV.W.0247.000000T0000Z-190709T0115Z/
Kearny KS-
732 PM CDT Mon Jul 8 2019
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN KEARNY COUNTY IS
CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
LAT...LON 3820 10109 3826 10065 3804 10061 3800 10064
3800 10066 3797 10066 3791 10075 3804 10110
TIME...MOT...LOC 0031Z 277DEG 17KT 3811 10097
$$
KSC055-090115-
/O.CON.KDDC.SV.W.0247.000000T0000Z-190709T0115Z/
Finney KS-
732 PM CDT Mon Jul 8 2019
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 PM CDT
FOR NORTHWESTERN FINNEY COUNTY...
At 731 PM CDT, a severe thunderstorm was located 8 miles north of
Holcomb, moving east at 20 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Garden City and Holcomb.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3820 10109 3826 10065 3804 10061 3800 10064
3800 10066 3797 10066 3791 10075 3804 10110
TIME...MOT...LOC 0031Z 277DEG 17KT 3811 10097
HAIL...1.00IN
WIND...60MPH
$$
FINCH451
WWUS53 KDDC 090043
SVSDDC
Severe Weather Statement
National Weather Service Dodge City KS
743 PM CDT Mon Jul 8 2019
KSC055-090115-
/O.CON.KDDC.SV.W.0247.000000T0000Z-190709T0115Z/
Finney KS-
743 PM CDT Mon Jul 8 2019
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 PM CDT
FOR NORTHWESTERN FINNEY COUNTY...
At 743 PM CDT, a severe thunderstorm was located 8 miles north of
Garden City, moving east at 20 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Garden City.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3820 10099 3826 10065 3804 10061 3800 10064
3800 10066 3797 10066 3795 10074 3805 10099
TIME...MOT...LOC 0043Z 279DEG 19KT 3810 10089
HAIL...1.00IN
WIND...60MPH
$$
FINCH964
WWUS53 KDDC 090059
SVSDDC
Severe Weather Statement
National Weather Service Dodge City KS
759 PM CDT Mon Jul 8 2019
KSC055-090115-
/O.CON.KDDC.SV.W.0247.000000T0000Z-190709T0115Z/
Finney KS-
759 PM CDT Mon Jul 8 2019
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 PM CDT
FOR NORTH CENTRAL FINNEY COUNTY...
At 759 PM CDT, a severe thunderstorm was located 8 miles northeast of
Garden City, moving east at 20 mph.
HAZARD...60 mph wind gusts and penny size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
This severe thunderstorm will remain over mainly rural areas of north
central Finney County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3826 10065 3804 10061 3800 10064 3800 10066
3797 10066 3798 10073 3808 10088 3822 10089
TIME...MOT...LOC 0059Z 279DEG 19KT 3809 10078
HAIL...0.75IN
WIND...60MPH
$$
FINCH151
WWUS53 KDDC 090113
SVSDDC
Severe Weather Statement
National Weather Service Dodge City KS
813 PM CDT Mon Jul 8 2019
KSC055-090123-
/O.EXP.KDDC.SV.W.0247.000000T0000Z-190709T0115Z/
Finney KS-
813 PM CDT Mon Jul 8 2019
...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL FINNEY COUNTY
WILL EXPIRE AT 815 PM CDT...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning will be allowed to expire. However gusty
winds are still possible with this thunderstorm.
LAT...LON 3826 10065 3804 10061 3800 10064 3800 10066
3797 10066 3798 10073 3808 10088 3822 10089
TIME...MOT...LOC 0113Z 232DEG 28KT 3823 10067
$$
FINCHWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 8, 6:47 PM CDT, 28 minutes earlier.
Area forecast discussion, Jul 8, 6:47 PM CDT, 28 minutes before
Area Forecast Discussion National Weather Service Dodge City KS 647 PM CDT Mon Jul 8 2019 ...Updated Aviation Discussion... .SHORT TERM...(This evening through Tuesday) Issued at 135 PM CDT Mon Jul 8 2019 An isolated thunderstorms will be possible late this afternoon during peak heating across southwest Kansas with a better chance of thunderstorms along a warm front moving into central Kansas. Any storms that do form do not look to become severe, but frequent lightning will be a possibility. The best chance of thunderstorms will be along the I-70 corridor around midnight when a MCS moves through the area. Strong winds over 60 mph will be the main concern with these storms. The remainder of the overnight through tomorrow looks quiet with skies becoming mostly clear by sunrise tomorrow. Winds will generally be from the southeast through tonight becoming light and variable tomorrow morning. As for temperatures, lows tonight look to range from the low 60s across west central Kansas to low 70s across south central Kansas. Highs tomorrow are expected to reach into the low to mid 90s. .LONG TERM...(Tuesday night through Monday) Issued at 135 PM CDT Mon Jul 8 2019 A summer like weather pattern emerges through the long term period as an upper level high builds over the Central and Southern Rockies. However, a stray thunderstorm or two can not be ruled out during peak heating into the early evening hours each day. Temperatures through the long term look to range form the upper 80s to upper 90s for highs and 60s to around 70 degrees for lows. && .AVIATION...(For the 00Z TAFS through 00Z Tuesday evening) Issued at 639 PM CDT Mon Jul 8 2019 Scattered thunderstorms will roll across north central and portions of southwest Kansas overnight. The area that will have the best chance for these storms will be Hays, Garden City and possibly Dodge City. Based on the latest short term models some scattered thunderstorms will be possible in the Garden City area between 01z and 03z Tuesday and Dodge City between 04z and 07z Tuesday. Thunderstorms that cross the Hays area between 04z and 10z Tuesday will be capable of producing reduced visibilities due to heavy rainfall and at least MVFR ceilings. Outside these storms the winds will be mainly southeast at 10 to 15 knots overnight. && .PRELIMINARY POINT TEMPS/POPS... DDC 68 94 68 91 / 20 0 0 0 GCK 64 93 64 90 / 40 0 0 0 EHA 65 96 64 92 / 20 0 0 0 LBL 68 95 64 91 / 10 0 0 0 HYS 62 92 68 86 / 60 10 10 0 P28 72 95 71 95 / 20 0 0 10 && .DDC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...Hovorka_42 LONG TERM...Hovorka_42 AVIATION...Burgert
Hazardous weather outlook, Jul 8, 3:04 AM CDT, 16 hours 11 minutes before
Hazardous Weather Outlook National Weather Service Dodge City KS 304 AM CDT Mon Jul 8 2019 KSZ030-031-043>046-061>066-074>081-084>090-090815- Trego-Ellis-Scott-Lane-Ness-Rush-Hamilton-Kearny-Finney-Hodgeman- Pawnee-Stafford-Stanton-Grant-Haskell-Gray-Ford-Edwards-Kiowa- Pratt-Morton-Stevens-Seward-Meade-Clark-Comanche-Barber- 304 AM CDT Mon Jul 8 2019 /204 AM MDT Mon Jul 8 2019/ This hazardous weather outlook is for portions of central...south central...southwest and west central Kansas. .DAY ONE...Today and tonight. Day 1 Discussion ---------------- A risk of strong to severe storms exists mainly for tonight for areas along the I-70 corridor with the main threat of thunderstorm winds of 60 mph or greater and heavy rain. Elsewhere isolated storms could develop further south along the highway 83 corridor although this environment is not as favorable for development. If storms do develop, strong winds and heavy rain will also be the threat. Day 1 Hazards ------------- * Tornado: Limited risk * Hail: Limited risk * Thunderstorm wind damage: Elevated risk * Lightning: Limited risk * Excessive heat: Limited risk .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Days 2-7 Discussion ------------------- High temperatures in the mid to upper 90s will be the case for the end of the workweek into the weekend. Days 2-7 Hazards ---------------- * Tuesday - Excessive heat: Elevated risk * Wednesday - Lightning: Limited risk - Excessive heat: Elevated risk * Thursday - Lightning: Limited risk * Friday - Lightning: Limited risk - Excessive heat: Limited risk * Saturday - Lightning: Limited risk - Excessive heat: Limited risk * Sunday - Lightning: Limited risk - Excessive heat: Limited risk .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. && For more details visit our webpage http://weather.gov/ddc/ehwo
In the hours before
Special weather statement, Jul 8, 4:06 PM CDT, 3 hours 9 minutes before
Special Weather Statement
National Weather Service Dodge City KS
406 PM CDT Mon Jul 8 2019
KSZ061-062-082200-
Kearny KS-Hamilton KS-
406 PM CDT Mon Jul 8 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN HAMILTON AND
NORTHWESTERN KEARNY COUNTIES UNTIL 500 PM CDT/400 PM MDT/...
At 406 PM CDT/306 PM MDT/, Doppler radar was tracking a strong
thunderstorm 13 miles north of Syracuse, moving northeast at 20 mph.
Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.
Locations impacted include...
Syracuse.
LAT...LON 3815 10204 3826 10195 3826 10123 3791 10165
3809 10205
TIME...MOT...LOC 2106Z 208DEG 16KT 3818 10178
FINCHSpecial weather statement, Jul 8, 5:23 PM CDT, 1 hour 52 minutes before
Special Weather Statement
National Weather Service Dodge City KS
523 PM CDT Mon Jul 8 2019
KSZ061-062-082300-
Kearny KS-Hamilton KS-
523 PM CDT Mon Jul 8 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN HAMILTON...NORTHERN
KEARNY AND WESTERN FINNEY COUNTIES UNTIL 600 PM CDT/500 PM MDT/...
At 523 PM CDT/423 PM MDT/, Doppler radar was tracking a strong
thunderstorm 18 miles north of Kendall, moving east at 20 mph.
Penny size hail and wind gusts up to 50 mph will be possible with
this storm.
This storm will remain over mainly rural areas of northeastern
Hamilton, northern Kearny and western Finney Counties.
LAT...LON 3826 10171 3826 10113 3804 10110 3800 10179
3822 10182
TIME...MOT...LOC 2223Z 249DEG 17KT 3820 10150
FINCHLocal storm report, Jul 8, 6:05 PM CDT, 1 hour 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
605 PM CDT MON JUL 8 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0550 PM HAIL 13 NW LAKIN 38.09N 101.40W
07/08/2019 M1.75 INCH KEARNY KS PUBLIC
&&
RBLocal storm report, Jul 8, 6:45 PM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
645 PM CDT MON JUL 8 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0540 PM HAIL 13 NNE KENDALL 38.12N 101.47W
07/08/2019 E1.75 INCH KEARNY KS PUBLIC
SOCIAL MEDIA REPORT.
&&
RMLLocal storm report, Jul 8, 6:47 PM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
647 PM CDT MON JUL 8 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0545 PM HAIL 13 NNE KENDALL 38.12N 101.47W
07/08/2019 E1.75 INCH KEARNY KS PUBLIC
SOCIAL MEDIA REPORT.
&&
RMLLocal storm report, Jul 8, 7:03 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
703 PM CDT MON JUL 8 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0640 PM HAIL 9 N LAKIN 38.08N 101.28W
07/08/2019 M0.88 INCH KEARNY KS PUBLIC
&&
RBThe office that day
Everything else NWS Dodge City, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 8, 8:12 PM CDT | Special Weather Statement | DDC | Lane | 48 min |
| Jul 8, 11:44 PM CDT | Special Weather Statement | DDC | Lane, Scott | 46 min |
| Jul 9, 12:01 AM CDT | Special Weather Statement | DDC | Ness, Trego | 44 min |
| Jul 9, 12:38 AM CDT | Special Weather Statement | DDC | Ellis, Lane, Ness, Rush, Trego | 52 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.